Discussions By Condition: Medical Stories

Frostbite/ new member

Posted In: Medical Stories 3 Replies
  • Posted By: Phoenix
  • December 18, 2006
  • 00:33 PM

Please help. My 12 year old daughter came home from school with a burn/freeze on the back of her hand. It was done by a boy holding a deoderant can close to her skin for several minutes causing it to freeze.

I took her to the GP and he gave her some cream for burns. What I need to know is can it possibly be frostbite? I can find nothing on the web about this kind of injury.

The skin on her hand now looks grey/purple. This happened on Thursday, 4 days ago. I am so worried, I couldn't sleep last night. The skin on the back of the hand is so thin I worry there is more severe damage underneath.

Any help would be very much apprieciated.

Reply Flag this Discussion

3 Replies:

  • What a stupid kid to do such a thing. I am not sure if I understand the burn/freeze. Was the can frozen? When they gave her cream for a burn did they consider it to be kind of like "freezer burn"? If she just saw the doctor and he/she should surely remember seeing her, just call and ask if you should be worried. Perhaps the color of it is normal and part of healing. If not they should advise you to take her back in and have it re-examined. I am sure you've already reported it to the kid's parents.
    Anonymous 42,789 Replies
    • December 21, 2006
    • 07:40 PM
    • 0
    Flag this Response
  • Thank you for your reply.The burn/freeze, well from what I've been told, an aerosole deoderant is extremly cold if held close to the skin. A GP would use a spray can to freeze a wart, to remove it. On deoderant cans it says hold 15 CM from the skin. This was held less than 1cm away, almost touching, and sprayed for 40/50 seconds.Therefore I don't know if this should be treated as frostbite rather than a burn.
    Anonymous 42,789 Replies
    • December 21, 2006
    • 08:54 PM
    • 0
    Flag this Response
  • Sorry the above post was mine I forgot to log in.
    Phoenix 1 Replies
    • December 21, 2006
    • 08:55 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?